Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Had accident, two broken legs and skin grafting. On dalaudin and morphine pill. Concerned for addiction?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2001
Answered : 2272 Questions
My son had a severe accident. two broken legs and skin grafting on both legs 3 weeks ago tomorrow. He is on dalaudin taken every three hours and one 12 hr morphine pill taken every 12 hrs.. I am so concerned of addiction. But he is in an abundance of severe pain. He is 35 yrs old

Posted Wed, 31 Jul 2013 in Medicines and Side Effects
Answered by Dr. Ram Choudhary 1 hour later
Welcome to Healthcare Magic.
The bones are covered by a leathery membrane called periosteum which is very sensitive.
That is why fracture produce most severe kind of pain in immediate period which decreases over time when healing takes place.
Treatment is also done in same way, initially opioids and later nonhabit forming weaker analgesics are given and the opioids are slowly tapered. Mostly the dependence issue does not trouble in these cases.
Opioids painkillers are worth use because patient comfort is of utmost importance.
I hope the advise will be helpful.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor